zbMATH — the first resource for mathematics

On Hammerstein equations with natural growth conditions. (English) Zbl 0942.45003
Summary: We study a nonlinear Hammerstein integral equation by means of the direct variational method. Under certain “natural” growth conditions on the nonlinearity we show that the existence of a local minimum for the energy functional implies the solvability of the original equation. In these settings the energy functional may be non-smooth on its domain and, moreover, operators in data may be non-compact. Some solvability and nontrivial solvability results for the original equation are given.

45G10 Other nonlinear integral equations
47H30 Particular nonlinear operators (superposition, Hammerstein, Nemytskiń≠, Uryson, etc.)
49J45 Methods involving semicontinuity and convergence; relaxation
49J52 Nonsmooth analysis
Full Text: DOI EuDML
[1] Canino, A.-M. and M. Degiovanni: Nonsmooth critical point theory and quasilinear elliptic equations. Top. Meth. Duff. Equ. and Incl., Montreal 1994 (NATO ASI Ser. C). Dordrecht: Kluwer 1995, pp. 1 - 50. · Zbl 0851.35038
[2] Degiovanni, M. and S. Zani: Euler Equation Involving Nonlinearities Without Growth Conditions. Pot. Anal. 5 (1996), 505 - 512. · Zbl 0928.49005 · doi:10.1007/BF00275517
[3] Golomb, M.: Zur Theory der nichtlinearen Integralgleichungen. Integralgleichungssysteme und alLgemeine Functionalgleichungen. Math. Zeit. 39 (1934), 45 - 75. · Zbl 0009.31204 · doi:10.1007/BF01201344 · eudml:168537
[4] Hammerstein, A.: Nichtlineare Integralgleichungen nebst Anwendungen. Acta Math. 54 (1930), 117 - 176. · JFM 56.0343.03
[5] [10] Krasnosel’skii, M. A., Zabreiko, P. P., Pustyl’nik, E. I. and P. E. Sobolevskii: Integral Operators in Spaces of Summable Functions (in Russian). Moscow: Nauka 1966. EngI. transi.: Leyden: Noordhoff 1976.
[6] Krein, S. C. and Ju. I. Petunin: Scales of Banach spases (in Russian). Uspehi Mat. Nauk 21(1966)2, 89 - 168. · Zbl 0173.15702 · doi:10.1070/RM1966v021n02ABEH004151
[7] Moroz, V. B.: An approach to Hammerstein integral equations (in Russian). Doki. Acad. Nauk Belarusi 4 (1995), 31 - 35.
[8] Moroz, V. B.: Critical points of subspace-differentiablefunctionals and Hammerstein equa- tions. Thesis. Minsk: Belorussian State University 1995, 95 pp.
[9] Moroz, V. B. and P. P. Zabreiko: New theorems on the solvability of Hammerstein integral equations with potential non-linearities (in Russian). Duff. Uravn. 31(1995), 690 - 695.
[10] Moroz, V. B. and P. P. Zabreiko: A variant of the mountain-pass theorem and its appli- cations to Hammerstein integral equations. Z. Anal. Anw. 15 (1996), 985 - 997. · Zbl 0867.58013 · doi:10.4171/ZAA/741
[11] Rothe, E. H.: Completely continuous scalars and variational methods. Ann. Math. 49 (1948), 265 - 278. · Zbl 0031.21604 · doi:10.2307/1969277
[12] Struwe, M.: Variational Methods. Berlin: Springer-Verlag 1990. · Zbl 0746.49010
[13] Vainberg, M. M.: Variational methods for the study of non-linear operators (in Russian). Moscow: Gostechizdat 1956. Engl.transl.: San-Francisco: Holden Day 1964. · Zbl 0073.10303
[14] [21) Zabreiko, P. P. and A. 1. Povolotskii: On the theory of Hammerstein equations (in Rus- sian). Ukrain. Mat. Zh. 22 (1970), 150 - 162.
[15] Zabreiko, A. I. Povolotskii: On second solutions of Hammerstein equations (in Russian). Vest. Jaros. Univ. 2 (1973), 24 - 30.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.